It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-05-2005, 01:43 PM   #1
Junior Member
 
Join Date: Jan 2004
Location: Maryland
Posts: 21
Paulista HB User
CAn't take SSRI's anymore-disturbed sleep and anorgamic

My mood is much better taking SSRI's-I feel a cloud has lifted, I feel the worls is not too bad, I am much easier to deal with and my relationship gains with it (I don[t feel as needy and conflicts don't bother me as much).

But, my sleep patterns are bad: imsomnia, vivid dreams, nightmares.
And I can't have an orgasm, or it takes more than 1/2 an hour and they are not intense, which is frustrating. I have taken Prozac, Paxil and now LExapro and they all have that problem. Wellbutrin was the the least troubling, but it did not improve my mood nor it completely took away the desire to smoke (I smoke when I am stressed).

So bottom line it, the side effects are just to serious and interfering for me to take these things. Plus, both times I took them for longer periods I gained weight, and weight gain makes me as a woman even more upset and insecure and unsexy.

I wish there was the perfect drug. I found Xanax to not have any side effects, but I heard it is addictive. It really makes me feel calm and collected and let's me sleep and have orgasms. The only trouble is that I feel like eating more too (should be less, since it lessens anxiety!).

So it is a double sword: be happier but be fat and tired and assexual. Wow.

I wonder why doctors in America are so trigger happy to prescribe anti-depressants with so many complaints.

 
Old 10-05-2005, 06:37 PM   #2
Senior Member
(female)
 
Join Date: Apr 2005
Posts: 242
chrismom HB User
Re: CAn't take SSRI's anymore-disturbed sleep and anorgamic

I agree. Drs make these drugs out to be the perfect remedy. Most people have side effects and they make it seem like they are side effect free. The sexual issues are big. When you are depressed you have no sex drive and then you finally feel better and you still can't have fulfilling sex with these meds.

I hadn't experienced bad insomnia with the meds (only at first) until I started Cymbalta. It's like a total upper! It's been 3 weeks and my sleep is horrible. I am having some relief from depression though. Haven't tried the sex part yet though. Still no desire. With Paxil, Zoloft and Lexapro the insomnia went away for me. Do you take it at night? That worked for me.

Good luck.

Chris

 
Sponsors Lightbulb
   
Old 10-05-2005, 11:50 PM   #3
Inactive
(female)
 
Join Date: Dec 2002
Posts: 3,597
Jennita HB User
Re: CAn't take SSRI's anymore-disturbed sleep and anorgamic

Quote:
Originally Posted by Paulista
My mood is much better taking SSRI's-I feel a cloud has lifted, I feel the worls is not too bad, I am much easier to deal with and my relationship gains with it (I don[t feel as needy and conflicts don't bother me as much).

But, my sleep patterns are bad: imsomnia, vivid dreams, nightmares.
And I can't have an orgasm, or it takes more than 1/2 an hour and they are not intense, which is frustrating. I have taken Prozac, Paxil and now LExapro and they all have that problem. Wellbutrin was the the least troubling, but it did not improve my mood nor it completely took away the desire to smoke (I smoke when I am stressed).

So bottom line it, the side effects are just to serious and interfering for me to take these things. Plus, both times I took them for longer periods I gained weight, and weight gain makes me as a woman even more upset and insecure and unsexy.

I wish there was the perfect drug. I found Xanax to not have any side effects, but I heard it is addictive. It really makes me feel calm and collected and let's me sleep and have orgasms. The only trouble is that I feel like eating more too (should be less, since it lessens anxiety!).

So it is a double sword: be happier but be fat and tired and assexual. Wow.

I wonder why doctors in America are so trigger happy to prescribe anti-depressants with so many complaints.
Because research that has been paid for by drug co's came up with the chemical imbalance theory based on the fact serotonin drugs have a desirable side effect of euphoria (LSD and X are serotonin drugs as well) so the theory derived from that is that sad people don't have enough serotonin although that's not been biologically proven really...they can't measure or test for it.

But they know the mild euphoric effects will be pleasing to some people despite the over-stimulation so they can really sell alot of these drugs, make alot of profit.

The doctors just go by the "research" and try to help the patients with what is recommended and encouraged. I think most times, since some people are more tolerant to side effects, that the docs don't get concerned overall.

BUt IMHO, anything that disrupts natures' vital sleep patterns can be, over time, detrimental to mental function and health in general. Proper unaltered natural sleep is way too important to screw with IMHO.

Last edited by Jennita; 10-05-2005 at 11:52 PM.

 
Old 10-06-2005, 12:24 PM   #4
Junior Member
(male)
 
Join Date: Nov 2004
Posts: 27
stilltrying HB User
Re: CAn't take SSRI's anymore-disturbed sleep and anorgamic

I feel your pain with the SSRI sides. I'm currently on Prozac, which hasn't been bad on anything except weight gain, which as you said, is no small thing. I'm trying to find out more about ReVia (low dose naltrexone). It's supposed to be able to help w/depression with fewer sides. Have you heard of this used for this purpose?

 
Old 10-07-2005, 12:16 AM   #5
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 1,949
index.html HB User
Re: CAn't take SSRI's anymore-disturbed sleep and anorgamic

Quote:
Originally Posted by Paulista
I wonder why doctors in America are so trigger happy to prescribe anti-depressants with so many complaints.
Personally, I think that we, as consumers have to take some responsibility. Part of the reason antidepressants are prescribed so often is because so many people go to their docs asking for help with depression.

I mean, we go to our docs complaining of depression, they give us a prescription, we take it and feel better but don't like the side effects, and then we complain that we were given the prescription in the first place.

I've said before, but will say again - it's what doctors do. If you go to a health food store and complain of depression, they are going to recommend supplements. If you go to a massage therapist and complain of depression, they'll recommend a massage. Therapist? Therapy. Accupuncturist? Accupuncture. Fitness trainer? Exercise. Doctor? Medicine.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
SSRI withdrawal danimal15 Depression 6 02-20-2007 12:13 PM
SSRI's, Sex, and "Our" Truths americanwon1 Depression 13 02-05-2007 02:44 PM
Why SSRI's for anxiety? Steve1 Anxiety 33 10-06-2006 04:36 PM
Can Lexapro cause more anxiety? pinkeetoz Anxiety 8 03-07-2006 06:08 AM
Can anyone suggest meds other than SSRI's wxKathy2 Depression 2 08-07-2005 07:13 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:26 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!